Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 113, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 15, 2022, 10:54 AM CST for Lawrence County, Mississippi. It took effect at Dec 16, 2022, 6:00 AM CST. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2022, 10:54 AM CST (16:54 UTC)
- In effect from
- Dec 16, 2022, 6:00 AM CST
- Expired
- Dec 17, 2022, 8:07 PM CST
- In force
- 38 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 23.24 ft at Dec 16, 2022, 10:00 AM CST.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
193
WGUS44 KJAN 151654
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
1054 AM CST Thu Dec 15 2022
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Pearl River Near Monticello affecting Lawrence County.
For the Lower Pearl River ...including D'lo, Rockport, Monticello,
Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 800 PM CST.
&&
MSC077-160500-
/O.NEW.KJAN.FL.W.0113.221216T1200Z-221217T0600Z/
/MTCM6.1.ER.221216T1200Z.221216T1200Z.221216T1200Z.NO/
1054 AM CST Thu Dec 15 2022
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pearl River Near Monticello.
* WHEN...From Friday morning to early Saturday morning.
* IMPACTS...At 22.0 feet, Water inundates some lowland and
agricultural land near the river.
* ADDITIONAL DETAILS...
- At 10:15 AM CST Thursday the stage was 20.5 feet.
- Forecast...The river is expected to rise to a crest of 22.0
feet tomorrow morning.
- Flood stage is 22.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Fri Sat Sun
Pearl River
Monticello 22.0 20.5 Thu 10 am CS 21.9 21.4 20.8
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$5 follow-up statements
544
WGUS84 KJAN 160147
FLSJAN
Flood Statement
National Weather Service Jackson MS
747 PM CST Thu Dec 15 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County.
For the Lower Pearl River ...including D'lo, Rockport, Monticello,
Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Friday morning at 945 AM CST.
&&
MSC077-161400-
/O.CON.KJAN.FL.W.0113.221216T1200Z-221217T0600Z/
/MTCM6.1.ER.221216T1200Z.221216T1200Z.221216T1200Z.NO/
747 PM CST Thu Dec 15 2022
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY MORNING TO EARLY
SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pearl River Near Monticello.
* WHEN...From Friday morning to early Saturday morning.
* IMPACTS...At 22.0 feet, Water inundates some lowland and
agricultural land near the river.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Thursday the stage was 21.7 feet.
- Forecast...The river is expected to rise to a crest of 22.0
feet tomorrow morning.
- Flood stage is 22.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Fri Sat Sun
Pearl River
Monticello 22.0 21.7 Thu 7 pm CST 21.8 21.2 20.6
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$
sas20197
WGUS84 KJAN 161241
FLSJAN
Flood Statement
National Weather Service Jackson MS
641 AM CST Fri Dec 16 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County.
For the Lower Pearl River ...including D'lo, Rockport, Monticello,
Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 645 PM CST.
&&
MSC077-170045-
/O.EXT.KJAN.FL.W.0113.000000T0000Z-221218T0200Z/
/MTCM6.1.ER.221216T0515Z.221216T1800Z.221217T0800Z.NO/
641 AM CST Fri Dec 16 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pearl River Near Monticello.
* WHEN...Until tomorrow evening.
* IMPACTS...At 22.0 feet, Water inundates some lowland and
agricultural land near the river.
* ADDITIONAL DETAILS...
- At 6:15 AM CST Friday the stage was 22.4 feet.
- Forecast...The river is expected to rise to a crest of 22.5
feet this afternoon. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sat Sun Mon
Pearl River
Monticello 22.0 22.4 Fri 6 am CST 21.8 20.9 21.2
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$
19870
WGUS84 KJAN 161637
FLSJAN
Flood Statement
National Weather Service Jackson MS
1037 AM CST Fri Dec 16 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County.
Pearl River Near Rockport affecting Simpson and Copiah Counties.
For the Lower Pearl River ...including D'lo, Rockport, Monticello,
Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 8 PM CST.
&&
MSC077-170445-
/O.EXT.KJAN.FL.W.0113.000000T0000Z-221218T2100Z/
/MTCM6.1.ER.221216T0515Z.221217T0000Z.221218T0300Z.NO/
1037 AM CST Fri Dec 16 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pearl River Near Monticello.
* WHEN...Until Sunday afternoon.
* ADDITIONAL DETAILS...
- At 10:15 AM CST Friday the stage was 23.2 feet.
- Forecast...The river will rise to a crest of 23.3 feet this
evening.
- Flood stage is 22.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Pearl River
Monticello 22.0 23.2 Fri 10 am CS 22.6 21.0 19.9
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$
MSC029-127-170445-
/O.EXT.KJAN.FL.W.0111.000000T0000Z-221217T1800Z/
/ROCM6.1.ER.221215T1637Z.221216T0815Z.221217T0000Z.NO/
1037 AM CST Fri Dec 16 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pearl River Near Rockport.
* WHEN...Until early tomorrow afternoon.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Friday the stage was 25.5 feet.
- Forecast...The river has crested and is expected to fall
below flood stage this evening and continue falling to 22.2
feet by Wednesday morning.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Pearl River
Rockport 25.0 25.5 Fri 9 am CST 23.7 22.3 21.7
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$
2842
WGUS84 KJAN 171624
FLSJAN
Flood Statement
National Weather Service Jackson MS
1024 AM CST Sat Dec 17 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County.
For the Lower Pearl River ...including D'lo, Rockport, Monticello,
Columbia...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday evening.
&&
MSC077-180430-
/O.EXT.KJAN.FL.W.0113.000000T0000Z-221218T1300Z/
/MTCM6.1.ER.221216T0515Z.221216T1600Z.221217T1900Z.NO/
1024 AM CST Sat Dec 17 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pearl River Near Monticello.
* WHEN...Until tomorrow morning.
* IMPACTS...At 22.0 feet, Water inundates some lowland and
agricultural land near the river.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Saturday the stage was 22.2 feet.
- Forecast...The river has crested and will continue falling.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Pearl River
Monticello 22.0 22.2 Sat 8 am CST 19.9 19.0 18.8
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$
7186
WGUS84 KJAN 180207 RRA
FLSJAN
Flood Statement
National Weather Service Jackson MS
807 PM CST Sat Dec 17 2022
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County.
MSC077-180315-
/O.CAN.KJAN.FL.W.0113.000000T0000Z-221218T0207Z/
/MTCM6.1.ER.221216T0515Z.221216T1600Z.000000T0000Z.NO/
807 PM CST Sat Dec 17 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pearl River Near Monticello.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Saturday the stage was 21.5 feet.
- Forecast...The river is expected to fall to 19.4 feet
Thursday evening.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Pearl River
Monticello 22.0 21.5 Sat 7 pm CST 20.1 19.2 19.1
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:24 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 15, 9:24 AM CST, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 924 AM CST Thu Dec 15 2022 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 924 AM CST Thu Dec 15 2022 A surface ridge axis is building eastward along the Gulf Coast this morning, with continuing moderate westerly cool/dry advection. This will provide for continued dry and mostly clear conditions today. No forecast updates are planned at this time. /DL/ && .DISCUSSION... Issued at 252 AM CST Thu Dec 15 2022 Today & Tonight...Much drier & cooler conditions are expected through the aftn. 00Z synoptic & GOES-E water vapor analysis indicates deep longwave trough analyzed over the Great Plains, with cold core moving into the Mid W. Ridge axis is analyzed off to the E over the Appalachians to Mid-Atlantic, with subtropical ridge centered over the Bahamas. Sfc front is progged to move E into the Atlantic seaboard, while subsidence & reinforcing dry front will move in by the aftn hours. With cooler thermo (i.e. single digit C. @ 850mb/925mb), highs near to slightly below normal in the mid to upper 50s, with warmest in the S. W-SW gradient winds, with brief gusts up to around 20mph, are expected this aftn. Tonight...Mean ridging will persist over the Gulf of AK & N Atlantic near Greenland. This synoptic pattern favors very slow migration to the E & mean longwave trough over a majority of the nation. Zonal flow aloft will intensify over the Plains into Mid S to TN Valley/Appalachians, with continued W-NW CAA persisting. Weak 1019mb sfc high will build in, while pressure gradient/winds will relax into the evening hours. Lows near to slightly below normal are expected, in the low-mid 30s. Can't rule out some frost & a brief freeze, especially in cool, drainage areas in NE MS. /DC/ Friday through next Wednesday...Colder and more seasonable conditions are expected across the region through the long term portion of the forecast. A closed low pressure system will be in the process of moving east across the Great Lakes region Friday through the weekend. As a shortwave rounds the base of the trough on Saturday, moisture aloft will lift back into the CWA. Despite plenty of dry air at the surface, with plenty of ascent lifting northeast across the region, some light rain will be possible across mainly far southern portions of the CWA on Saturday. High pressure will build back into the region Saturday night into Sunday, maintaining cold conditions across the CWA. Conditions will begin moderating up a bit each day beginning Monday and continuing through Wednesday under easterly flow. During this time, a series of disturbances will track east across the region. The first of these will move across the area on Monday, sparking showers across the area through the course of the day and into Monday night. Rain will exit the CWA through Tuesday morning with dry weather returning Tuesday afternoon into Tuesday night. The next disturbance will approach the region late Wednesday night. While the Wednesday daytime period looks dry, rain chances currently look to be increasing across the forecast area late Wednesday night into early Thursday morning. /19/ && .AVIATION... (12Z TAFS) Issued at 532 AM CST Thu Dec 15 2022 VFR conditions will continue through the next 24 hours across the region. W-SW gradient winds up to 15mph, with brief gusts around 20mph, are expected today, light into the evening hours & similar but slightly decreased into Fri aftn. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 35 56 37 / 0 0 0 10 Meridian 56 35 57 36 / 0 0 0 0 Vicksburg 57 34 56 36 / 0 0 0 10 Hattiesburg 60 37 61 39 / 0 0 0 0 Natchez 57 37 57 38 / 0 0 0 10 Greenville 52 34 52 34 / 0 0 0 0 Greenwood 52 34 52 33 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/DC/19
Hazardous weather outlook, Dec 15, 2:50 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 250 AM CST Thu Dec 15 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 250 AM CST Thu Dec 15 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 19 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Dec 15, 8:20 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM TSTM WND DMG 3 WNW JOHNS 32.15N 89.89W
12/14/2022 RANKIN MS EMERGENCY MNGR
4 GREENHOUSES AND 2 HAY BARNS WERE DAMAGED
IN THE AREA NEAR THE INTERSECTION OF ROCK
HILL RD AND MS HIGHWAY 18. POSSIBLE TORNADO.
&&
DLLocal storm report, Dec 15, 9:17 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TORNADO 1 SSW CRANFIELD 31.53N 91.22W
12/14/2022 ADAMS MS EMERGENCY MNGR
CORRECTS TIME OF PREVIOUS TORNADO REPORT
FROM 1 SSW CRANFIELD. EMERGENCY MANAGER
REPORTED SMALL DEBRIS ON LIBERTY RD. 8
RESIDENTS WERE REPORTED TRAPPED INSIDE A
HOME ON 24 NATIONS RD, CRANFIELD AREA IN
ADAMS COUNTY. FIRST RESPONDERS ARE IN ROUTE
TO ASSIST.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:06 PM CST | River Flood Warning | JAN | Simpson | 15 hr |
| Dec 14, 8:08 PM CST | River Flood Warning | JAN | Noxubee | 24 hr |
| Dec 14, 8:12 PM CST | River Flood Warning | JAN | Leake | 3 days |
| Dec 14, 9:39 PM CST | River Flood Warning | JAN | Copiah, Simpson | 46 hr |
| Dec 15, 10:48 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Dec 15, 10:59 AM CST | River Flood Warning | JAN | Madison, Yazoo | 5 days |
| Dec 15, 10:59 AM CST | River Flood Warning | JAN | Hinds, Warren | 5 days |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.